Thunderstorm Wind, McDonald
- When
- June 13, 3:15 AM CST
- Where
- McDonald County, 1 mi NW of Anderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.667, -94.450
Numerous trees were downed from severe downburst winds.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 13, 2:17 AM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 317 AM CDT SUN JUN 13 2004 .DISCUSSION... ALL EYES ARE ON A MASSIVE CONVECTIVE COMPLEX THAT EXTENDS FROM THE CENTRAL PLAINS AND INTO THE OZARKS. EVERYTHING WILL DEPEND ON THE PROGRESSION OF THIS FEATURE THIS MORNING. OBVIOUSLY THERE IS NOT A MODEL OUT THERE THAT CAN HANDLE THIS TYPE OF DETAIL. FIRST AND SECOND PERIOD FORECAST WILL BE BASED ON CONVECTIVE TRENDS AND ONGOING STRUCTURE OF ATMOSPHERE OVER MUCH OF THE NATIONS MID SECTION. THE PRIMARY FORECAST CHALLENGE REVOLVES AROUND TODAYS STORM CHANCES. SHORT TERM (TODAY AND TONIGHT)... A SOUTHWARD PUSH HAS BEEN FAIRLY PERSISTENT WITH THE LEADING EDGE OF CONVECTIVE COLD POOL. THIS WILL LIKELY CONTINUE AS THE MESO BOUNDARY SAGS INTO NORTHERN OKLAHOMA AND ARKANSAS PRIOR TO STALLING OUT. GIVEN THE 0 TO 6 KM STORM MOTION VECTOR AND LOW LEVEL JET FEED...THE BOUNDARY WILL LIKELY STALL OUT SOMEWHERE IN A LINE FROM NEAR JONESBORO TO FORT SMITH AND BACK INTO NORTH CENTRAL OKLAHOMA. WEAK SOUTHWESTERLY FLOW ALOFT WILL STRUGGLE TO PUSH THIS BOUNDARY BACK INTO THE COUNTY WARNING AREA. THUS...RECOVERY FROM ONGOING CONVECTION WILL BE SLOW. LOOK FOR SCATTERED TO BROKEN MID LEVEL CLOUDINESS ALONG WITH A MIX OF SUN TODAY. HUMIDITIES WILL BE SLIGHTLY LOWER AS TEMPERATURES CLIMB INTO THE LOWER 80S. MOISTURE AND INSTABILITY WILL GRADUALLY RECOVER BY THE LATE AFTERNOON HOURS. FURTHER TO THE NORTH ACROSS NORTHERN MISSOURI AND KANSAS...A SYNOPTIC SCALE BOUNDARY WILL SET UP AND BECOME A FOCUS FOR THUNDERSTORMS DURING THE AFTERNOON HOURS. THIS ACTIVITY WILL MAY TRY TO PROPAGATE SOUTH INTO THE OZARKS AFTER SUNSET IN RESPONSE TO AN INCREASING LOW LEVEL JET. AS BEST AS I CAN TELL...THE FIRST PERIOD CONDITIONS SHOULD REMAIN DRY...MAINLY DUE TO A CONVECTIVELY STABILIZED ATMOSPHERE IN PLACE. WITH THUNDERSTORM CHANCES SLIGHTLY INCREASING TONIGHT. LONG TERM (MONDAY - SATURDAY)... ONGOING FORECAST APPEARS TO HANDLE THE LONG TERM PERIODS VERY WELL...THEREFORE MADE ONLY MINOR CHANGES TO THESE GRIDS. HOT AND HUMID CONDITIONS WILL PERSIST THROUGH MUCH OF THE WORK WEEK...WITH SIGNALS OF A FRONTAL BOUNDARY PRESSING IN FROM THE NORTH BY THURSDAY MORNING. DIURNAL SHOWERS AND PULSERS WILL BE LIMITED THIS WEEK WITH A SLIGHTLY DRIER THAN TROPICAL AIRMASS EXPECTED. PRECIPITATION CHANCES WILL THEN INCREASE BY THURSDAY AS THE FRONT APPROACHES. && .AVIATION... THUNDERSTORMS OCCURRING OVER SE KS AND THE MO OZARKS ATTM HAVE MAINLY SET UP ALONG WEST TO EAST OUTFLOW BOUNDARIES. WARM...MOIST...AND UNSTABLE AIR MASS WILL REMAIN IN PLACE THROUGH TODAY. STORMS SHOULD WEAKEN THIS MORNING...THEN REDEVELOP OVER THE PLAINS AGAIN LATER TODAY. LOCATION THUNDERSTORM DEVELOPMENT WILL BE HIGHLY DEPENDANT ON WHERE THUNDERSTORM BOUNDARIES SET UP TODAY. OUTSIDE OF STORMS EXPECT VFR CONDITIONS WITH MVFR/OCCASIONAL IFR CONDITIONS WITH STORMS. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH ALL AREAS THROUGH SUNDAY NIGHT. KS...FLOOD WATCH ALL AREAS THROUGH SUNDAY NIGHT. CRAMER
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 PM CDT SAT JUN 12 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
751 PM CDT SAT JUN 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS WITH:
ISOLATED DAMAGING WINDS IN EXCESS OF 60 MPH...
SCATTERED LARGE HAIL UP TO THE SIZE OF HALF DOLLARS...
AND LOCALLY HEAVY RAINFALL AND FLASH FLOODING.
AREAS AFFECTED AND TIMING:
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS MAINLY
WESTERN PORTIONS OF THE OUTLOOK AREA. AFTER MIDNIGHT ADDITIONAL
THUNDERSTORMS WILL MOVE INTO THE OUTLOOK AREA FROM THE NORTH AND
WEST....POSSIBLY REACHING SOUTH CENTRAL MISSOURI BY SUNRISE.
DISCUSSION:
EARLIER THUNDERSTORMS HAVE STABILIZED THE LOWEST LEVELS OF THE
ATMOSPHERE OVER MUCH OF THE OUTLOOK AREA. BY LATE EVENING INTO THE
OVERNIGHT HOURS...A LOW LEVEL JET IS FORECAST TO DEVELOP
AND TRANSPORT WARM AND VERY UNSTABLE AIR NORTHWARD OVER TOP THE
COOLER MORE STABLE AIR MASS IN PLACE ACROSS THE OUTLOOK AREA. THIS
WILL SET THE STAGE FOR SCATTERED TO NUMEROUS THUNDERSTORMS
OVERNIGHT...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE.
THE PRIMARY SEVERE THREAT WILL BE FROM LARGE HAIL...HOWEVER SHOULD
THE THUNDERSTORMS ORGANIZE INTO A WELL DEVELOPED SQUALL LINE
THEN DAMAGING WINDS COULD BECOME A CONCERN AS WELL.
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF
ONE TO TWO INCHES PER HOUR...WHICH COULD LEAD TO FLASH FLOODING. A
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE
THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 11 PM.
BROWNING/IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 PM CDT SAT JUN 12 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM FLOOD CARTHAGE 37.17N 94.32W
06/12/2004 JASPER MO LAW ENFORCEMENT
NUMEROUS ROADS REPORTED WATER COVERED ACROSS THE COUNTY.
CITY ROADS IN CARTHAGE FLOODED.
1120 PM HAIL 4 N CARTHAGE 37.23N 94.32W
06/12/2004 0.88 INCH JASPER MO LAW ENFORCEMENT
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 AM CDT SUN JUN 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG COLE CAMP 38.47N 93.20W
06/12/2004 BENTON MO LAW ENFORCEMENT
GARAGE DESTROYED.
1200 AM TSTM WND DMG VERSAILLES 38.43N 92.83W
06/13/2004 MORGAN MO LAW ENFORCEMENT
POWER OUTAGES AND POWERLINES DOWN FROM STOVER TO
VERSAILLES.
FEHSPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT SUN JUN 13 2004 KSZ073-097-MOZ055>058-066>070-077>081-130855- BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CRAWFORD-DALLAS-HICKORY-LACLEDE- MARIES-MILLER-MORGAN-POLK-PULASKI-ST. CLAIR-VERNON- INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT LEONARD WOOD... FORT SCOTT...LEBANON...NEVADA...OSAGE BEACH...PITTSBURG AND STOCKTON. 255 AM CDT SUN JUN 13 2004 SEVERE THUNDERSTORM WATCH NUMBER 456 WILL BE ALLOWED TO EXPIRE AT 300 AM. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0336 AM CDT SUN JUN 13 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG BILLINGS 37.07N 93.57W
06/13/2004 CHRISTIAN MO LAW ENFORCEMENT
TREES DOWN.
0332 AM TSTM WND DMG HIGHLANDVILLE 36.93N 93.28W
06/13/2004 CHRISTIAN MO LAW ENFORCEMENT
TREE DOWN. POWER OUTAGES ACROSS THE COUNTY.The Springfield radar (KSGF), 113 km away, was scanning. The volume nearest the first event began at 09:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees were downed from severe downburst winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404188.